Advanced Search
MyIDEAS: Login

Equilibria Without the Survival Assumption: A Non-Standard Analysis Approach

Contents:

Author Info

  • Konovalov, A.
  • Marakulin, V.

    (Tilburg University, Center for Economic Research)

Abstract

It is well known that an equilibrium in the Arrow-Debreu model may fail to exist if a very restrictive condition called the survival assumption is not satisfied.We study two approaches that allow for the relaxation of this condition.Danilov and Sotskov (1980), and Florig (1998a) developed a concept of a generalized equilibrium based on a notion of hierarchic prices.Marakulin (1988, 1990) proposed a concept of an equilibrium with non-standard prices.In this paper, we establish the equivalence between non-standard and hierarchic equilibria.Furthermore, we show that the set of non-standard equilibria coincides with the fuzzy rejective core of an economy and is generically finite for any specified system of dividends.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://arno.uvt.nl/show.cgi?fid=4226
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Richard Broekman)
Download Restriction: no

Bibliographic Info

Paper provided by Tilburg University, Center for Economic Research in its series Discussion Paper with number 2001-34.

as in new window
Length:
Date of creation: 2001
Date of revision:
Handle: RePEc:dgr:kubcen:200134

Contact details of provider:
Web page: http://center.uvt.nl

Related research

Keywords: equilibrium theory;

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. AUMANN, Robert J. & DREZE, Jacques H., . "Values of markets with satiation or fixed prices," CORE Discussion Papers RP -722, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. MERTENS , Jean-François, 1996. "The limit-price mechanism," CORE Discussion Papers 1996050, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  3. Gale, David, 1976. "The linear exchange model," Journal of Mathematical Economics, Elsevier, vol. 3(2), pages 205-209, July.
  4. Florig, M., 1999. "Core Equivalence for Hierarchic Equilibria," Papiers d'Economie Mathématique et Applications 1999.79, Université Panthéon-Sorbonne (Paris 1).
  5. Anderson, Robert M., 1991. "Non-standard analysis with applications to economics," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 39, pages 2145-2208 Elsevier.
  6. Makarov, V. L., 1981. "Some results on general assumptions about the existence of economic equilibrium," Journal of Mathematical Economics, Elsevier, vol. 8(1), pages 87-99, March.
  7. Florig, Michael, 1998. "A note on different concepts of generalized equilibria," Journal of Mathematical Economics, Elsevier, vol. 29(3), pages 245-254, April.
  8. Konovalov, A., 1998. "Core Equivalence in Economies With Satiation," Discussion Paper 1998-80, Tilburg University, Center for Economic Research.
  9. DEBREU, Gérard, . "Economies with a finite set of equilibria," CORE Discussion Papers RP -67, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  10. Kajii, Atsushi, 1996. "How to discard non-satiation and free-disposal with paper money," Journal of Mathematical Economics, Elsevier, vol. 25(1), pages 75-84.
  11. Dubey, Pradeep, 1980. "Nash equilibria of market games: Finiteness and inefficiency," Journal of Economic Theory, Elsevier, vol. 22(2), pages 363-376, April.
  12. Dreze, Jacques H. & Muller, Heinz, 1980. "Optimality properties of rationing schemes," Journal of Economic Theory, Elsevier, vol. 23(2), pages 131-149, October.
  13. Smale, S., 1974. "Global analysis and economics IIA : Extension of a theorem of Debreu," Journal of Mathematical Economics, Elsevier, vol. 1(1), pages 1-14, March.
  14. Danilov, V. I. & Sotskov, A. I., 1990. "A generalized economic equilibrium," Journal of Mathematical Economics, Elsevier, vol. 19(4), pages 341-356.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:dgr:kubcen:200134. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Richard Broekman).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.